Aa
Aa
A
A
A
Close
Avatar universal

hydrocodone addiction

prescribed by doc, six 7.25 a day (for lower back disc degenerative disease). script ran out and honestly am a weeks short of being able to get refill. doc said more or less, sorry cant do anything for you (i think pharmacy goofed on count, it involved changing pharms while on vacay - then changing back - no-one will admit to anything) facing a week of withdrawal freaks me out. i'm a 61 professional wondering how to lessen the withdrawal. please any suggestions would be sooooo appreciated. more than a little frightened after reading some withdrawal posts.
8 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Hi, I read your post and could really relate! I've been suffering too, with DDD, arthritis, for about 15 yrs, am 54 now. Went in for back pain and all they did is give the Vicodin or Percocet, but the squeaky wheel does get the grease!

After 2 years of that crap they finally found out that my aorta was 97% clogged! I've had 3 surgeries, now it's been replaced. Not enough blood was getting to spine for a long time...yesterday even they said I have the spinal disease of a 70 year old.

I have not drank alcohol for 23 years this Feb. and felt that the narcotics ruined by sobriety! That's what I heard at all my meetings!

But, when pain is so overwhelming that all you can do is bend around screaming and crying, something has to be done...it's inhumane to let someone suffer like that!

I found this forum while searching for info about the drug Suboxon which is used for withdrawal symptoms, but that I have been using for almost 3 years now for pain; after 10+ years of going up, up, up, in amount and type of pain medicines I wanted to try being off narcotics and went into my insurance detox center.

Even after that, worst experience of my life, doc was correct, pain is too much to stand...the suboxon however, did help the pain, and I was told it was non-addictive...I didn't get on here to tell you my whole story, I wanted to try and help you.

I don't know if you are addicted to the narcotic, and misusing it to feel "high" or misusing it because of pain level, or if you mis-counted, or (doubtful) the pharmacy...anyway, what I wanted to tell you is that unless this is something you've been doing on a regular basis (telling doc you need early refill) I find it inhumane that your doc would just refuse to fill early and force you into detox symptoms.

You need to be totally honest, or I can't really advise you properly. Regardless, it sounds like you need help! All I can tell you, without knowing all the facts is, if it were me, I would go to the Emergency Room. They will be able to review your records, your condition, your use of narcotic pain medication, and if justified, will give you narcotics, or will get you help in a rehab facility, where, also, you will be helped.

I don't advise a 61 year old to try detoxing at home alone taking herbal remedies. The squeaky wheel gets the grease! Get help! Please! ❤️Kathy
Helpful - 0
Avatar universal
It may not be bad!  How is that headache?  Try this:  Replace the APAP by taking Tylenol throughout the day, along with some coffee or tea. We withdraw from the APAP as well and that causes the rebound headache. Fluids help the headache, as well.

Are you having restless legs, arms, body? That's where the Hyland's restful legs tabs will help. Taking potassium and magnesium in the form of capsules or food helps and the Epsom salts in a hot bath is wonderful. There's magnesium in the salts that gets absorbed through skin during the bath and it's very soothing; muscles are screaming for magnesium so feed them!

How long have you had DDD?  What is the pain like and where is it? There are many members on the forum with back issues, myself included, so maybe we can suggest a few things...other than the daily use of Vicodin. I do believe there are times when the pain is just too much and strong relief is necessary but I also believe that it doesn't need to be every four hours, all day, everyday. But that's just me ;)
Helpful - 0
Avatar universal
how nice you all have been...thank you. dropped about $80 at walgreens and am ready for the onslaught!
Helpful - 0
Avatar universal
Hi there. Valerian root is a herb comes in a capsule. Hylands is very common otc. You can get them at your local Wal mart or rite aid etc... hope this helps. Feel free keep posting any all questions.  Praying for you.
Helpful - 0
Avatar universal
thank you....how about this killer headache and the root of all this stupidity... my back....any recommendations? 2 asprin do nothing - used to take up to 6 for pain relief thus the hydrocodone from the cancer doc...thinking i'll return to that routine (i don't think the asprin and the chemo mixed well) what is valerian? herbal? is Hylands a pretty common otc?
Helpful - 0
9880688 tn?1414115647
Hi and Welcome!!

Here is a list of the items I used to help with symptoms.  It is different with every person though...some things that worked for me won't work for you, vice versa....so others will post the items that worked for them.  You will figure it out as you go :-)

Immodium (a must)
Epsom Salts (Hot baths with this will help get rid of the toxins)
Hylands Restless Leg Tablets
Lots of Water (don't get dehydrated)
Protein Shakes or something like that if your tummy won't let youeat
Cal-Mag-Zinc 3 in one vitamin (to take at night)
Super B Complex (I prefer B-12) for energy
Chocolate (to satisfy the brain pleasure center)
Melatonin or Zzzzquil to help with sleep (helps some, some it doesn't help)
Valerian to help with the anxiety

Good luck to you.  You can do this!!!
Helpful - 0
Avatar universal
thank you for answering, brought tears to my eyes to know there's someone out there...cancer doc put me on the hydro 2 years ago, i was taking eight, then when cancer treatment stopped my reg. dr. changed the dose to six, thinking that the eight was too many. so i've been downing these beauties for 2 1/2 years (i'm plenty addicted, thanks). i'm at work now and my headache feels like my head is going to explode. i understand about how the psyche is overtaking my levelheadedness, and yet i'm still so awfully scared. will do as far as hydration is concerned...don't take any supplements...what should i be taking? and again, thanks for the answer.
Helpful - 0
Avatar universal
Hi there- First off, don't be frightened. Sometimes we psych ourselves out over things...

You don't say how long you've taken Vicodin or if you're addicted to it. It does make a difference.  Basically, it will be whatever it is for you, personally. You may feel lethargic, have a bit of nausea and diarrhea, and trouble sleeping during the week. We all respond so differently so it's really hard to say...

To make it easier, just accept it and don't fight through the detox process. Keep well hydrated and be sure to eat and take your supplements.  Post here and tell us what you're feeling and we can recommend some remedies.

Have you considered alternatives to treat your back problem?  It's never going to improve and you may find yourself in this situation many times into the future...it's not a good situation for you so let us know how we can help.
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.